MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 20MM X 60CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 20MM X 60CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF182060
Medical Device Problem Codes Break (1069); Material Separation (1562); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation (mre) was performed for the finished device 30729887 number, and no non-conformances related to the malfunction were identified.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a pre-sg coil embolization at the internal iliac artery, a coiling support microcatheter (mc) kicked back, a 20mm x 60cm deltafill18 coil (dlf182060, 30729887) l was attempted to be re-sheathed, but the sheath got damaged, and it was not able to be re-sheathed.It is unknown which part of the sheath was separated.The complaint product was replaced with another coil and the procedure was completed.It is unknown if a continuous flush was done.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received indicated that the event did not result in any consequence or injury to the patient.There were no delays reported with the procedure.No resistance occurred during the procedure.Section e1.Initial reporter phone: (b)(6).Complaint conclusion: as reported by the field, during a pre-sg coil embolization at the internal iliac artery, a coiling support microcatheter (mc) kicked back, a 20mm x 60cm deltafill18 coil (dlf182060, 30729887) was attempted to be re-sheathed, but the sheath got damaged, and it was not able to be re-sheathed.It is unknown which part of the sheath was separated.The complaint product was replaced with another coil and the procedure was completed.It is unknown if a continuous flush was done.Additional information received indicated that the event did not result in any consequence or injury to the patient.There were no delays reported with the procedure.No resistance occurred during the procedure.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation (mre) was performed for the finished device 30729887 number, and no non-conformances related to the malfunction were identified.Coil positioning and device separation are known potential procedural complications associated with the use of embolic coils in endovascular embolization.The instructions for use (ifu) instructs on proper positioning of the microcoil system.The ifu also warns: ¿if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system¿.The sequence of events related to the coil introducer separation are not known; however, device separation is generally indicative of the application of excessive force.Assignment of root cause for the events remain speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issues.

Brand Name
DELTAFILL18 20MM X 60CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14491473
Report Number3008114965-2022-00363
Device Sequence Number12309951
Product Code KRD
UDI-Device Identifier10886704077169
UDI-Public10886704077169
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberDLF182060
Device Catalogue NumberDLF182060
Device Lot Number30729887
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2022
Supplement Date Received by Manufacturer06/01/2022
Initial Report FDA Received Date05/24/2022
Supplement Report FDA Received Date06/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COILING SUPPORT MICROCATHETER
Patient SexUnknown